Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2002, 6:14 PM CDT for Sevier County, Arkansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2002, 6:14 PM CDT (23:14 UTC)
- Expired
- May 28, 2002, 7:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:20 PM CDT | Hail 0.75 | Gillham, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 282314 SVRSHV ARC133-290015- /NEW.KSHV.SV.W.0201.282314-290015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 614 PM CDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 715 PM CDT * AT 614 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GILLHAM...OR ABOUT 6 MILES NORTHEAST OF DE QUEEN...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 715 PM CDT. LAT...LON 3413 9445 3400 9430 3409 9418 3418 9430
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:40 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 28, 2:40 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT TUE MAY 28 2002 UPPER LOW OVER NORTHWEST OKLAHOMA SHOULD MOVE SOUTHEAST ACROSS OKLAHOMA THE NEXT 24 HOURS AND THEN SOUTH TO NEAR BEAUMONT TX BY THURSDAY AFTERNOON. THE AIRMASS ACROSS THE FORECAST AREA SHOULD CONTINUE TO BE QUITE MOIST AND UNCAPPED. CONSIDERABLE CLOUD COVER WILL KEEP TEMPERATURES MAINLY IN THE LOWER TO MIDDLE 80S WITH SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING. THE AMOUNT AND AREAL COVERAGE WILL DEPEND ON THE AMOUNT OF HEATING THAT TAKES PLACE. SHV SOUNDING IS A LITTLE MORE STABLE TODAY THAN YESTERDAYS AND TEMPERATURES THIS AFTERNOON ARE BEING HELD DOWN BY CLOUD COVER LEFT OVER FROM OVERNIGHT CONVECTION. CONVECTION GOT A LATE START YESTERDAY AND TODAY IT HAS ONLY DEVELOPED OVER THE EAST TEXAS LAKES INTO WEST CENTRAL LOUISIANA. LOW LEVEL JET WILL HELP KEEP A CHANCE FOR NOCTURNAL THUNDERSTORMS IN THE FORECAST THROUGH THURSDAY NIGHT. UPPER RIDGE BEGINS TO BUILD ACROSS THE SOUTHWEST WEDNESDAY AND PUSHES UPPER LOW INTO THE NORTHEAST GULF FRIDAY. IT THEN BECOMES ABSORBED INTO THE UPPER LEVEL TROUGH THAT DEVELOPS ALONG THE EAST COAST AT THE END OF THE WEEK. SHORTWAVE MOVING INTO WEST COAST THIS WEEKEND GETS PUSHED NORTHEAST INTO THE NORTH CENTRAL STATES LEAVING THE FORECAST AREA WARM AND DRY. SKIES SHOULD BE MOSTLY CLOUDY THROUGH THURSDAY BECOMING PARTLY CLOUDY FROM WEST TO EAST FRIDAY. SOME AREAS WILL GET HEAVY RAINFALL DUE TO SLOW MOVEMENT OF STORMS BUT TOO DIFFICULT TOO PINPOINT YET WHERE HEAVIEST RAIN WILL OCCUR. IF SOUTHWEST ARKANSAS RECEIVES HEAVY RAINS TONIGHT A FLASH FLOOD WATCH MAY BE NEEDED BY WEDNESDAY MORNING. PRELIMS... SHV 68/84/68/84 3645 MLU 68/85/68/84 3546 TXK 67/83/66/83 5645 TYR 68/82/67/83 4645 LFK 68/84/66/85 4656 09 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.